Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Localization at injectives in complete categories


Authors: J. Lambek and B. A. Rattray
Journal: Proc. Amer. Math. Soc. 41 (1973), 1-9
MSC: Primary 18A35
DOI: https://doi.org/10.1090/S0002-9939-1973-0414651-5
MathSciNet review: 0414651
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We consider a complete category $ \mathcal{A}$. For each object $ I$ of $ \mathcal{A}$ we define a functor $ Q:\mathcal{A} \to \mathcal{A}$ and obtain a necessary and sufficient condition on $ I$ for $ Q$, after restricting its codomain, to become a reflector of $ \mathcal{A}$ onto the limit closure of $ I$. In particular, this condition is satisfied if $ I$ is injective in $ \mathcal{A}$ with regard to equalizers. Among the special cases of such reflectors are: the reflector onto torsion-free divisible objects associated to an injective $ I$ in $ \operatorname{Mod} R$; the Samuel compactification of a uniform space; the Stone-Čech compactification.

We give a second description of $ Q$ in terms of a triple on sets. If $ I$ is injective and the functor $ Q$ is equivalent to the identity then, under a few extra conditions on $ \mathcal{A},{\mathcal{A}^{{\text{op}}}}$ is triplable over sets with regard to the functor taking $ A$ to $ \mathcal{A}(A,I)$.


References [Enhancements On Off] (What's this?)

  • [1] E. Čech, On bicompact spaces, Ann. of Math. 38 (1937), 823-844. MR 1503374
  • [2] S. Fakir, Monade idempotente associée à une monade, C.R. Acad. Sci. Paris Sér. A-B 270 (1970), A99-A101. MR 41 #1828. MR 0257174 (41:1828)
  • [3] P. Freyd, Aspects of topoi, Bull. Austral. Math. Soc. 7 (1972), 1-76. MR 0396714 (53:576)
  • [4] P. Gabriel and F. Ulmer, Lokal präsentierbare Kategorien, Lecture Notes in Math., vol. 221, Springer-Verlag, Berlin and New York, 1971. MR 0327863 (48:6205)
  • [5] J. R. Isbell, Uniform spaces, Math. Surveys, no. 12, Amer. Math. Soc., Providence, R.I., 1964. MR 30 #561. MR 0170323 (30:561)
  • [6] M. Katetov, On real-valued functions in topological spaces, Fund. Math. 38 (1951), 85-91. MR 14, 304. MR 0050264 (14:304a)
  • [7] J. Lambek, Torsion theories, additive semantics, and rings of quotients, Lecture Notes in Math., vol. 177, Springer-Verlag, Berlin and New York, 1971. MR 44 #1685. MR 0284459 (44:1685)
  • [8] F. Linton, Some aspects of equational categories, Proc. Conf. Categorical Algebra (La Jolla, Calif., 1965), Springer, New York, 1966, pp. 84-94. MR 35 #233. MR 0209335 (35:233)
  • [9] S. Mac Lane, Categories for the working mathematician, Springer-Verlag, Berlin and New York, 1971. MR 0354798 (50:7275)
  • [10] U. Oberst, Duality theory for Grothendieck categories and linearly compact rings, J. Algebra 15 (1970), 473-542. MR 0447371 (56:5684)
  • [11] B. Rattray, Non-additive torsion theories, Manuscripta Math. (to appear). MR 0340360 (49:5115)
  • [12] P. Samuel, Ultrafilters and compactifications of uniform spaces, Trans. Amer. Math. Soc. 64 (1948) 100-132. MR 10, 54. MR 0025717 (10:54a)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 18A35

Retrieve articles in all journals with MSC: 18A35


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1973-0414651-5
Keywords: Localization, reflective subcategory, injective, triple, torsion theory
Article copyright: © Copyright 1973 American Mathematical Society

American Mathematical Society